Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 18, NWS La Crosse, WI

May 11, 2011Juneau County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 11, 2011, 1:38 PM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 1:38 PM CDT (18:38 UTC)
Expired
May 11, 2011, 2:30 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:01 PM CDTHAIL 1.754 Se Tomah, WIHAIL DAMAGE TO POLICE CARS ON HIGHWAY 16 SE OF TOMAH.
May 11, 2:12 PM CDTHAIL 0.752 N Tomah, WIDIME SIZE HAIL AT HWY 21 AND I-94.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KARX 111838
SVRARX
WIC057-081-111930-
/O.NEW.KARX.SV.W.0018.110511T1838Z-110511T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
138 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JUNEAU COUNTY IN CENTRAL WISCONSIN...
  EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 230 PM CDT

* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR HIGHWAY 131 AND COUNTY A...OR 7
  MILES SOUTH OF TOMAH...MOVING NORTHEAST AT 30 MPH. THIS STORM CAN
  PRODUCE PING PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOMAH AND I 90 EXIT 43 AROUND 145 PM...
  OAKDALE AND I 90 AND I 94 INTERCHANGE AROUND 150 PM...
  WYEVILLE AND VALLEY JUNCTION AROUND 200 PM...
  CUTLER AND CLOVERDALE AROUND 205 PM...
  THE REZIN LANDING STRIP AND THE NECEDAH WILDLIFE REFUGE AROUND 210
  PM...
  NORMAY RIDGE AROUND 215 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4376 9030 4386 9062 4416 9048 4416 9043
      4409 9012
TIME...MOT...LOC 1838Z 203DEG 24KT 4391 9045
WIND...HAIL 60MPH 1.50IN

$$

JW
3 follow-up statements
562 
WWUS53 KARX 111854
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
154 PM CDT WED MAY 11 2011

WIC057-081-111930-
/O.CON.KARX.SV.W.0018.000000T0000Z-110511T1930Z/
JUNEAU WI-MONROE WI-
154 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
AND WEST CENTRAL JUNEAU COUNTIES UNTIL 230 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR OAKDALE...OR NEAR TOMAH...MOVING
NORTHEAST AT 30 MPH. THIS STORM CAN PRODUCE LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYEVILLE AND VALLEY JUNCTION AROUND 200 PM...
  CUTLER AND CLOVERDALE AROUND 205 PM...
  THE REZIN LANDING STRIP AND THE NECEDAH WILDLIFE REFUGE AROUND 210
  PM...
  NORMAY RIDGE AROUND 215 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4376 9030 4390 9060 4416 9048 4416 9043
      4409 9012
TIME...MOT...LOC 1854Z 203DEG 24KT 4400 9039
WIND...HAIL 60MPH 1.75IN

$$

JW
943 
WWUS53 KARX 111911
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT WED MAY 11 2011

WIC057-081-111930-
/O.CON.KARX.SV.W.0018.000000T0000Z-110511T1930Z/
JUNEAU WI-MONROE WI-
211 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONROE AND WEST CENTRAL JUNEAU COUNTIES UNTIL 230 PM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL 
SOUTHEAST OF TOMAH ALONG HIGHWAY 16 AT 202 PM.

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR NORMAY RIDGE...OR 11 MILES
NORTHEAST OF TOMAH...MOVING NORTHEAST AT 30 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORMAY RIDGE AROUND 215 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4379 9029 4393 9058 4416 9048 4416 9043
      4409 9012
TIME...MOT...LOC 1910Z 203DEG 24KT 4410 9033
WIND...HAIL <50MPH 1.75IN

$$

JW
149 
WWUS53 KARX 111929
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 PM CDT WED MAY 11 2011

WIC057-081-111939-
/O.EXP.KARX.SV.W.0018.000000T0000Z-110511T1930Z/
JUNEAU WI-MONROE WI-
229 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND WEST
CENTRAL JUNEAU COUNTIES WILL EXPIRE AT 230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.

LAT...LON 4379 9029 4393 9058 4416 9048 4416 9043
      4409 9012
TIME...MOT...LOC 1929Z 203DEG 24KT 4417 9029

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:59 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 11, 10:59 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 AM CDT WED MAY 11 2011

.UPDATE...

FIRST WAVE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS MINNESOTA
AND WESTERN WISCONSIN...THAT HAVE NOT BEEN HANDLED WELL BY THE
SHORT TERM GUIDANCE...WILL CONTINUE TO SHIFT NORTH THIS MORNING
ALONG THE LEADING EDGE OF THE DIFLUENCE ALOFT DUE TO THE
APPROACHING MID LEVEL SHORT WAVE TROF CURRENTLY EXTENDING FROM
NORTHWEST IOWA EAST TOWARD THE QUAD CITIES. 15Z SURFACE ANALYSIS
PUTS THE SURFACE LOW SOMEWHERE BETWEEN CALEDONIA AND PRESTON IN
SOUTHEAST MINNESOTA WITH A WARM FRONT EXTENDING EAST TOWARD
BARABOO WISCONSIN JUST NORTH OF THE WISCONSIN RIVER. A COLD FRONT
THEN SAGS SOUTHWARD JUST WEST OF DECORAH AND EAST OF CHARLES CITY.
THE HIGHEST SURFACE BASED INSTABILITY NOSES UP FROM ACROSS
NORTHERN ILLINOIS INTO FAR NORTHEAST IOWA IN THE WARM SECTOR.
MODIFIED 15Z LAPS AND RUC SOUNDINGS FROM THE WARM SECTOR NEAR
OELWEIN SHOW ABOUT 2500 J/KG OF SFC BASED CAPE WITH THE CIN
QUICKLY ERODING AND DOWN TO AROUND -50 J/KG.

WITH TEMPERATURES RISING AND DEW POINTS IN THE MID TO UPPER 60S
THIS AFTERNOON...INSTABILITY DOES NOT APPEAR TO BE AN ISSUE FOR
DEVELOPING THUNDERSTORMS. WIND SHEAR REMAINS THE BIGGEST QUESTION
MARK IN WHETHER THE STORMS WILL BE ABLE TO BECOME ORGANIZED. MID
LEVEL WINDS DO APPEAR TO INCREASE AS THE SHORT WAVE APPROACHES BUT
THE 11.14Z RUC KEEPS THE BEST 0-6KM SHEAR OUT AHEAD OF THE WARM
SECTOR WITH ONLY ABOUT 20-30KTS OF SHEAR FORECAST WITH MUCH OF
THIS SHEAR IN THE LOWEST 3KM. SO...THE CLOSER THAT THE STORMS
INITIATE ALONG THE WARM FRONT...THE BETTER THE CHANCES WILL BE
THAT THEY MAY ORGANIZE INTO SUPERCELLS OR HAVE A MORE SUSTAINED
UPDRAFT TO BECOME SEVERE. THIS HIGHEST POTENTIAL WILL BE ACROSS
WESTERN WISCONSIN WHERE THE INSTABILITY WILL BE THE HIGHEST ALONG
WITH THE BETTER SHEAR AS THE SURFACE LOW LIFTS NORTHWARD. THE
TORNADO THREAT CAN NOT BE RULED OUT AS WELL WITH THE BACKED
SOUTHEASTERLY SURFACE WINDS ALONG THE WARM FRONT. THIS SEVERE
THREAT WILL BE A FAIRLY QUICK SHOT THIS AFTERNOON AS THE MID LEVEL
SHORT WAVE WILL ALREADY BE INTO NORTH CENTRAL WISCONSIN BY THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT WED MAY 11 2011/

SHORT TERM...TODAY THROUGH FRIDAY

FOR TODAY...IT LOOKS LIKE THE FORECAST AREA IS GOING TO BE
AFFECTED BY TWO SHORT WAVES. THE FIRST WAVE...CURRENTLY LOCATED
OVER SOUTHERN AND WESTERN IOWA...WILL MAINLY AFFECT SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS MORNING. DUE TO THIS...THE
PRECIPITATION CHANCES WERE RAISED INTO THE 60 TO 90 PERCENT RANGE.
THERE DOES NOT APPEAR TO BE MUCH 0-6KM SHEAR ASSOCIATED WITH THIS
WAVE...SO NOT THINKING THAT THERE WILL NOT BE MUCH SEVERE WEATHER
POTENTIAL WITH IT.

THE SECOND WAVE...CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS...
NORTHEAST OKLAHOMA...SOUTHERN MISSOURI...AND ARKANSAS...WILL MOVE
INTO THE FORECAST AREA THIS AFTERNOON. WHILE MUCH OF THE FORCING
WITH THIS WAVE SHOULD BE LOCATED ACROSS WISCONSIN...MANY OF THE
MODELS SUGGEST THAT THERE MAY BE SOME INTERACTION BETWEEN THIS
WAVE AND THE ONE THIS MORNING. SOME PARTIAL SUNSHINE THIS MORNING
ACROSS WESTERN WISCONSIN WILL ALLOW MEAN LAYER CAPES TO CLIMB INTO
THE 2000 TO 3000 J/KG RANGE PRIOR TO ITS ARRIVAL. IN ADDITION...
BOTH THE DETERMINISTIC GFS AND NAM/WRF SUGGESTS THAT THE 0-6 KM
SHEAR WILL APPROACH 40 KNOTS ACROSS SOUTHWEST AND CENTRAL WISCONSIN.
MEANWHILE THE 10.21Z SREF ENSEMBLES ARE NOT THAT IMPRESSIVE AT
ALL WITH THE SHEAR. THE 11.00Z SPC WRF AND 11.05Z HRRR DOES GIVE AN
INDICATION THAT THERE MAY BE SOME INITIAL SUPERCELLS ACROSS
SOUTHWEST AND CENTRAL WISCONSIN. IF SEVERE WEATHER DOES HAPPEN TO
DEVELOP...LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN SEVERE
WEATHER THREAT. THERE MAY BE EVEN AN ISOLATED TORNADO IN THE
VICINITY OF THE WARM FRONT /NEAR THE INTERSTATE 90 CORRIDOR/. THE
BEST PROBABILITIES OF SEVERE WEATHER LOOKS TO BE FROM 1 PM TO
6 PM.

AS FAR AS THIS EVENING...SUBSIDENCE SHOULD SPREAD INTO THE AREA
FROM THE SOUTH AND WEST. AS A RESULT...THE PRECIPITATION MAY BE
MAINLY CONFINED TO THE EARLY PARTS OF THE EVENING.

AFTER MIDNIGHT TONIGHT...ANOTHER WAVE WILL BE APPROACHING
NORTHEAST IOWA AND SOUTHWEST WISCONSIN. DUE TO THIS...THE
PRECIPITATION CHANCES WERE LEFT ALONE ACROSS THESE AREAS. MEANWHILE
AREAS ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR MAY NOT SEE
MUCH PRECIPITATION AT ALL. DUE TO THIS...THE PRECIPITATION
CHANCES WERE LOWERED FOR THESE AREAS.

ON THURSDAY...THE UPPER LEVEL LOW WILL BEGIN TO AFFECT THE AREA.
DUE TO THIS...THE LIKELY /60 PERCENT/ PRECIPITATION PROBABILITIES
WERE LEFT ALONE. WITH MEAN LAYER CAPES LESS THAN 1000 J/KG AND
LITTLE 0-6 KM SHEAR...NOT IMPRESSED AT ALL WITH THE SEVERE WEATHER
CHANCES.

FOR THURSDAY NIGHT INTO FRIDAY...THE MODELS ARE BECOMING MUCH LESS
CONSISTENT WITH THEIR PRECIPITATION. IN ADDITION...THERE IS LITTLE
CONSENSUS AMONGST THEM. DUE TO THIS...THE PRECIPITATION CHANCES
WERE LOWERED A BIT.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

ON FRIDAY NIGHT...BOTH THE GFS AND GEM GENERATE SOME LIGHT
PRECIPITATION ACROSS THE AREA. MEANWHILE BOTH THE NAM/WRF AND
ECMWF IS DRY. SINCE THERE IS SUCH A DIFFERENCE THE PRECIPITATION
CHANCES WERE LOWERED A BIT.

FROM SATURDAY THROUGH SUNDAY EVENING...THE 11.00Z MODELS ARE IN
GOOD AGREEMENT THAT THE AREA WILL BE AFFECTED BY AN UPPER LEVEL
LOW. THIS LOW WILL KEEP SKIES MOSTLY CLOUDY AND MAXIMUM
TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S. IN
ADDITION...THERE WILL BE SOME SCATTERED SHOWERS.

FOR THE REMAINDER OF THIS TIME PERIOD...THE MODELS ARE IN GOOD
AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BE IN CONTROL OF THE
AREA/S WEATHER. HOWEVER THERE IS SOME DISAGREEMENT STARTING TO
SHOW UP BETWEEN THE ECMWF AND GFS TOWARD THE MIDDLE OF NEXT WEEK.
THIS DEALS WITH THE ECMWF NOW SHOWING THE UPPER LEVEL LOW MAY
RETROGRADE BACK TOWARD THE AREA. IF THIS DOES INDEED OCCUR...THE
MAXIMUM TEMPERATURES FOR TUESDAY MAY HAVE TO BE LOWERED SOME.

AVIATION...TODAY AND TONIGHT

TWO WAVES OF PRECIPITATION ARE EXPECTED TO COME INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION TODAY. THE FIRST ONE MOVING INTO
WESTERN IOWA EARLY THIS MORNING SHOULD SPREAD EAST TOWARDS KRST
BETWEEN 14 AND 18Z. CONFIDENCE NOT HIGH AT THE MOMENT OF THE
PRECIPITATION AFFECTING KRST...AS IT COULD STAY TO THE WEST. HOWEVER
WILL CONTINUE TO MONITOR THE NEED TO INTRODUCE IT. IF THE
PRECIPITATION WERE TO AFFECT KRST...THE MAIN IMPACT WOULD BE SOME
ISOLATED THUNDER AS BOTH VSBYS AND CEILINGS SHOULD STAY VFR. THE
NEXT WAVE OF PRECIPITATION FOR TODAY IS CURRENTLY IN NORTHEAST
OKLAHOMA...WHICH WILL MOVE INTO THE AREA THIS AFTERNOON. VCTS
MENTIONS HAVE BEEN INCLUDED FOR THIS WAVE AT BOTH TAF SITES...THOUGH
KLSE LOOKS MORE FAVORABLE FOR VCTS THAN KRST. EVEN THEN...MOST OF
THE STORM ACTION COULD OCCUR EAST OF KLSE. SIMILAR TO THIS
MORNING...VSBYS AND CEILINGS ARE EXPECTED TO STAY VFR THIS
AFTERNOON.

MOST PRECIPITATION SHOULD BE DONE WITH BY 00Z...OR AT LEAST BE EAST
OF THE TAF SITES. A SURGE OF MOISTURE AND INSTABILITY FROM THE SOUTH
IS EXPECTED LATE TONIGHT...BUT ANY PRECIPITATION RESULTING FROM THIS
SURGE SHOULD STAY SOUTH OF THE TAF SITES. THEREFORE...HAVE
MAINTAINED A VFR FORECAST FOR TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT/LONG TERM...BOYNE
AVIATION...AJ
Hazardous weather outlook, May 11, 10:10 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CDT WED MAY 11 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1010 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY WEST OF LINE FROM EAU
CLAIRE SOUTH ALONG THE MISSISSIPPI RIVER. LIGHTNING...SMALL HAIL AND
BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THEM.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AND
THEN MOVE NORTHEAST OF THE AREA BY THIS EVENING. LARGE
HAIL...DAMAGING WINDS...BRIEF HEAVY RAIN AND LIGHTNING ARE ALL
POSSIBLE FROM THESE THUNDERSTORMS. IN ADDITION...THERE IS THE
POTENTIAL FOR SOME TORNADOES THIS AFTERNOON...MAINLY ACROSS WESTERN
WISCONSIN WHERE A WARM FRONT WILL BE LIFTING NORTH THROUGH THE STATE.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT
AND SOUTH OF INTERSTATE 90. LIGHTNING AND BRIEF HEAVY RAIN WILL BE
THE MAIN HAZARDS WITH THEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE INTO THURSDAY. AT THIS TIME SEVERE
WEATHER APPEARS UNLIKELY. HOWEVER...ANY STORMS THAT OCCUR WILL
PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. SOME SMALL HAIL AND
GUSTY WINDS FROM THE STORMS CANNOT BE RULED OUT EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/HALBACH

In the hours before

Special weather statement, May 11, 9:58 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
958 AM CDT WED MAY 11 2011

WIZ032-033-111600-
BUFFALO-TREMPEALEAU-
958 AM CDT WED MAY 11 2011

AT 950 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHEAST BUFFALO COUNTY...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS AFFECTED INCLUDE...
MONDOVI AND MONDOVI AIRFIELD

JW
Special weather statement, May 11, 11:00 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT WED MAY 11 2011

MNZ079-WIZ032-111700-
BUFFALO-WABASHA-
1100 AM CDT WED MAY 11 2011

AT 1055 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM THE
BIG SWAMP AREA TO WABASHA...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS AFFECTED INCLUDE...
MAXVILLE AND NELSON.

JW
Special weather statement, May 11, 11:04 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 AM CDT WED MAY 11 2011

WIZ017-029-111700-
CLARK-TAYLOR-
1104 AM CDT WED MAY 11 2011

AT 1059 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JUNCTION...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LUBLIN...POLLEY...GILMAN...THE MILLER DAM FLOWAGE AND DONALD.

JW
Special weather statement, May 11, 12:47 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT WED MAY 11 2011

WIZ017-111815-
TAYLOR-
1247 PM CDT WED MAY 11 2011

AT 1240 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EXTREME NORTHWEST TAYLOR COUNTY...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL AND HEAVY RAIN WILL ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
JUMP RIVER.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau40 min
May 11, 2:51 PM CDTSevere Thunderstorm WarningARXMonroe39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.